My right leg from my hip down to my foot had been giving me constant and pain and burning for sometime now. I was diagnosed with MD in October 2010. I was started on Copaxone but did not tolerate it well and now I just began Tysabri. My first infusion ws yesterday. I hope this therapy helps as I have my reservations about the PML. I have been through PT for my mobility, balance, etc. I think I was expecting a miracle or more than I got from it. I got a good exercise program from my physical therapist. I am also now seeing an occupational therapist. My neuro says that the nerves have already been damaged and there is no reversal, but he can give me some medication to help with the pain and burning. It seems that the answer for all my symptoms is s new medication. I do not like taking a lot of medication for a lot of different things, but I guess in order for me to get some relief from the pain and burning I have to take something. I am just afraid of all the side effects and the interactions with all the other meds I am on and especially Tysabri. Does anyone else have this dilemna? What have you done? Help.View Thread
Hi, I had a spinal tap as part of MS diagnosis and it was not pleasant. I had an instant headache. I went home right after the procedure and was told to lay down and drink plenty of caffeine drinks. Something I am not used to. After three days I could not sit up or stand and could nto even work because I had to lay down. This was the only way to releive the headache. i was still leaking fluid. For me, this went on for almost two weeks. The neuro who done the proceudre said that I should have the blood patch, but I surely did not want to get another needle in my back. Oh no! Yes, I used pillow with no problem. As long as I was not in an upright position I felt better. I was just praying that the hole would close up soon becuase that headache was the worse. I suffer from migraines and it had them beat by a long shot. Everyone is different, btu the results are needed. I hope your procedure goes better than mine. Let us know how it turns out.View Thread
You are not alone. I have a lot of frequent and urgency. I do where a pantiline everyday because at times I cannot always get to the bathroom in time. My neuro says he can give my something (pills) to help with it, but I try not to become dependent on so much medication for all or most of my symptoms.
Hi. I was recently disagnosed in October 2010 and I started on Copaxone. I have had some trouble with taking it so my neuro stopped it and now we are considering Tysabri. I am also worried about taking it due to the PML. We discussed it and he told me that the sudies show that PML usually developes after a year of use. He understood my hesitation because I also have a brain tumor so he thinks that I should try it for about a year then we can decide where to go from there. Just a thought. Visit the Tysabri website and read the prescriber information. I hope this helps. Keep us updated.View Thread
I am in the process of making a written request to my employer for job accommodations. I have contacted the MS Society and they have provided various publications and websites to help me out. I have yet to inform my immediate supervisor of my disability but I will provide her with a copy of my accommodation letter. I still do not feel okay my providing my diagnosis. I am just saying that I have a neurological disability with several impairments. We are in the same boat. I still want and must continue to work for atleast another year and half. You are not alone. Keep us updated on what you decide to do. I will do the same.View Thread
Thanks. i am really thinking about Tysabri. Although i am worried about PML once because I already have a brain tumor and that fact that PML has not cure or treatment. But at this point I think the relief and toleration of a therapy is what I am looking for. Thanks for the insight. So far it has been 3 weeks since I have been off Copaxone. I will keep you posted.View Thread
I have been on Copaxone for a little more than 30 days and bam - I have an allergic reaction. Hives, rash, itching, swelling, etc. benedryl doesn't work, creams don't work. I went to the ER - no relief. I went to the dermatologist and he said it was a severe form of hives (serum sickness). he gave me prednisone. I have been on it for 5 days and no luck getting rid of it all yet. Hopefully 2 more weeks. Not sure when the Copaxone will be out of my system after one stops taking it. Now we are trying to rule out an auto-immune connective tissue disorder. My neuro and I are thinking of going to a new MS therapy, Tysabri. One thing I am afraid of is the PML. Any thoughts? I don't know how much more of this I can take.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.